| Catalog Number |
NTRSE-100038 |
| Medical Device Problem Codes |
Break (1069); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/16/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pma/510(k) # - exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported during a percutaneous nephrolithotomy procedure, the inner cannula of the perc ncircle nitinol tipless stone extractor basket was either bent or broken.The inner cannula was not connecting to the red handle.This occurred with three devices in the same procedure, two (2) from lot 9022506 and 1 each from lot 9016107.They did not try to retrieve the stone with these devices.The separated part (metal cannula that attached to the handle) was outside of the patient¿s body.The procedure was successfully completed with a fourth device.No additional procedures were required due to these occurrences and there were no adverse effects on the patient.The single perc ncircle nitinol tipless stone extractor from lot # 9016107 is addressed in this report.(mfr report # 1820334-2019-00129).The two related perc ncircle nitinol tipless stone extractors from lot # 9022506 have been reported in mfr report # 1820334-2019-00128.
Event or Problem Description
There has been no new information received since the last report was submitted.
Additional Manufacturer Narrative
Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, and quality control data.One device returned for investigation.Returned packaging confirms lot number 9016107.Visual examination notes the cannula is broken near the solder and 2 mm of the inner wire protrudes from the handle.A review of the device history record found there were no non-conformances that would have caused or contributed to the reported failure mode.A review of complaint history records shows there are no other complaints associated with the complaint device lot 9016107.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.All devices are inspected for functionality and damage prior to packaging and are packaged with the basket open.The device was found to be nonfunctional due to damage to the handle cannula.The cannula was separated at the handle.This device, and two others from a different lot were all used in the same procedure.All 3 devices were found to have functional issues due to damage to the handle cannula.Having three devices from two different lots damaged in a row indicates a potential issue related to the procedure, possibly the scope or the technique.It is also possible this device was damaged during shipping/handling.A definitive cause for the observed damage to the device could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.